MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X10MM)

MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X10MM)
Model Number BC0410C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage, Subarachnoid (1893); Thrombus (2101); Rupture (2208)
Date of Event 08/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer; therefore, a product evaluation could not be performed.The root cause is unknown.The instructions for use (ifu) identify vessel or aneurysm perforation intracerebral/intracranial hemorrhage, pseudoaneurysm, and thrombus formation as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the patient was diagnosed with a subarachnoid hemorrhage, hunt and hess grade 2.Ct imaging demonstrated two aneurysms in the anterior communicating artery, fisher scale grade 2.On (b)(6) 2019, balloon assisted coil embolization was attempted as treatment.The scepter balloon was inflated in the acom artery with its distal end in the left a2 segment and the proximal end in the right a1 segment.After placement of the second coil in the larger aneurysm, control angiography demonstrated contrast extravasation near the smaller left-sided aneurysm, which was likely a neck rupture during inflation of the balloon.A follow-up angiogram revealed that the contrast extravasation had subsided, and there appeared to be an area of acute thrombus formation near the neck of the smaller aneurysm, which likely occluded the rupture site.A dilation of the proximal a2 segment of the left acomm artery was also noted, which was likely indicative of a pseudoaneurysm.Coil embolization of the smaller aneurysm resumed, and follow-up angiograms demonstrated the coil mass was well seated within the larger aneurysm, the parent vessel was widely patent, and there was no further evidence of contrast extravasation from the smaller aneurysm.The patient was enrolled in the rage clinical trial.Follow-up information received on 8/19/19 from the clinical site that the patient is deceased and the death is attributed to the study disease and not the device.

Brand Name
SCEPTER XC OCCLUSION BALLOON (4X10MM)
Common Device Name
BALLOON
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8963145
Report Number2032493-2019-00207
Device Sequence Number3147142
Product Code MJN
UDI-Device Identifier00842636020539
UDI-Public(01)00842636020539(11)190403(17)220331(10)19040358A
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date03/31/2022
Device Model NumberBC0410C
Device Catalogue NumberBC0410C
Device Lot Number19040358A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age63 YR